Alert archive / Arkansas / Tornado Warnings in 2010

Tornado Warning 2, NWS Little Rock, AR

March 10, 2010Clark County, Garland County, Hot Spring County, Arkansas

NWS Little Rock, AR issued this tornado warning at Mar 10, 2010, 5:20 PM CST for Clark County, Garland County, Hot Spring County, Arkansas. It was in force for 40 min. 5 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Mar 10, 2010, 5:20 PM CST (23:20 UTC)
Expired
Mar 10, 2010, 6:00 PM CST
In force
40 min
Issued by
NWS Little Rock, AR
Area
Storm-based polygon

Counties Clark County, AR, Garland County, AR, Hot Spring County, AR

The radar

The Little Rock radar (KLZK), 90 km from the middle of the area, began a volume at 23:20 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Mar 10, 5:48 PM CSTHAIL 1.754 S Hot Springs, ARHAIL OCCURRED AT U.S. HIGHWAY 70 AND HIGDON FERRY ROAD.
Mar 10, 5:50 PM CSTHAIL 11 Nw Hot Springs, AR
Mar 10, 5:54 PM CSTHAIL 19 Sw Hot Springs, AR
Mar 10, 6:00 PM CSTHAIL 1.755 Se Hot Springs, ARPENNY TO GOLF BALL SIZE HAIL FELL IN THE LAKESIDE SCHOOL AREA.
Mar 10, 6:01 PM CSTHAIL 1.253 W Hot Springs, AR

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Mar 10, 3:26 PM CSTTornado WatchSPC7 hr

The nearest sounding before it

Shreveport, LA (KSHV), launched 12:00Z, 11.3 hours before the alert went out and 223 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 12:00Z on 2010-03-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 5 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 12:00Z on 2010-03-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 61 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
5 J/kg
Mixed-layer CIN
-354 J/kg
Mixed-layer LCL
1443 m above ground
0-6 km bulk shear
36 kt
0-1 km storm-relative helicity
61 m²/s²
0-3 km storm-relative helicity
94 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

301 
WFUS54 KLZK 102320
TORLZK
ARC019-051-059-110000-
/O.NEW.KLZK.TO.W.0002.100310T2320Z-100311T0000Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE LITTLE ROCK AR
520 PM CST WED MAR 10 2010

THE NATIONAL WEATHER SERVICE IN LITTLE ROCK HAS ISSUED A

* TORNADO WARNING FOR...
  SOUTHEASTERN GARLAND COUNTY IN CENTRAL ARKANSAS
  NORTH CENTRAL CLARK COUNTY IN SOUTHWEST ARKANSAS
  WESTERN HOT SPRING COUNTY IN SOUTHWEST ARKANSAS

* UNTIL 600 PM CST

* AT 520 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO 6 MILES WEST OF
  DEGRAY LAKE...MOVING NORTHEAST AT 35 MPH.

* LOCATIONS IMPACTED INCLUDE...
  DEGRAY LAKE...
  BISMARCK...
  HOT SPRINGS...

&&

REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE IN LITTLE ROCK.

LAT...LON 3462 9302 3446 9279 3411 9326 3423 9342
TIME...MOT...LOC 2320Z 224DEG 25KT 3424 9326

$$


46
1 follow-up statement
593 
WWUS54 KLZK 102344
SVSLZK

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
544 PM CST WED MAR 10 2010

ARC019-051-059-110000-
/O.CON.KLZK.TO.W.0002.000000T0000Z-100311T0000Z/
CLARK AR-HOT SPRING AR-GARLAND AR-
544 PM CST WED MAR 10 2010

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 600 PM CST FOR
SOUTHEASTERN GARLAND...WESTERN HOT SPRING AND NORTH CENTRAL CLARK
COUNTIES...

AT 537 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO 
INDICATE A TORNADO.  THIS TORNADO WAS LOCATED 3 MILES NORTHEAST OF 
BISMARCK...MOVING NORTHEAST AT 35 MPH.

THIS STORM IS TRACKING TOWARD HOT SPRINGS...AND HAS A HISTORY OF 
PRODUCING AT LEAST QUARTER SIZE HAIL. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE IN THE PATH OF THIS STORM...GO INDOORS NOW TO AN INTERIOR 
ROOM AWAY FROM WINDOWS. PUT AS MANY WALLS BETWEEN YOU AND THE 
OUTDOORS AS YOU CAN. 

&&

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM CST WEDNESDAY EVENING
FOR MUCH OF WESTERN AND CENTRAL ARKANSAS.

LAT...LON 3462 9302 3446 9279 3411 9326 3423 9342
TIME...MOT...LOC 2341Z 223DEG 29KT 3438 9310

$$


46

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Little Rock, AR wrote its last area forecast discussion before this tornado warning went out at Mar 10, 2:53 PM CST, 2 hours 27 minutes earlier.

Area forecast discussion, Mar 10, 2:53 PM CST, 2 hours 27 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LITTLE ROCK AR
253 PM CST WED MAR 10 2010

.SHORT TERM...TONIGHT THROUGH SATURDAY NIGHT
BIG FOCUS IN THE NEXT 12 TO 24 HOURS WILL BE ON THE SURFACE LOW
PRESSURE OUT IN OKLAHOMA AND ITS ASSOCIATED BOUNDARY. CURRENTLY...
SHOWERS/THUNDERSTORMS ARE DEVELOPING AHEAD OF THE FRONTAL BOUNDARY
IN NORTH TEXAS...WITH ISOLATED CELLS OVER NORTHERN OKLAHOMA. THOUGH
DISCRETE CELLS WILL BE POSSIBLE THROUGH THE LATE AFTERNOON AND EARLY
EVENING AHEAD OF THE SYSTEM...THINGS WILL CONTINUE TO ORGANIZE INTO
LINE SEGMENTS.

SEVERE STORMS WILL BE POSSIBLE THROUGH THE AFTERNOON AND EVENING AS
THE FRONT AND ASSOCIATED CONVECTION SWEEP NORTHEASTWARD ACROSS
ARKANSAS. THOUGH NO PORTION OF THE FORECAST AREA IS EXEMPT FROM THE
POSSIBILITY OF SEVERE THUNDERSTORMS...IT APPEARS THE AREA WITH THE
GREATEST LIKELIHOOD WILL BE GENERALLY EAST OF A LINE FROM FLIPPIN...
TO HOT SPRINGS...TO ARKADELPHIA. IN THIS AREA...MOISTURE RETURN HAS
BEEN THE GREATEST...WITH DEWPOINTS IN THE MID 50S TO NEAR 60 DEGREES
AND TEMPERATURES HAVE WARMED INTO THE MID AND UPPER 70S. PRIMARY
THREATS FROM ANY STRONG STORMS WILL BE HAIL AND WIND DAMAGE...AND
WITH INCREASING HELICITY VALUES...A TORNADO OR TWO CANNOT BE RULED
OUT.

CONVECTION WILL LIKELY CLEAR CENTRAL ARKANSAS WITHIN A COUPLE OF
HOURS EITHER SIDE OF MIDNIGHT...WITH IT CLEARING OUT OF THE
NORTHEAST BETWEEN 09-12Z...AS THE FRONT PUSHES IT INTO THE OHIO
VALLEY.

AFTER THE FRONT EXITS THE AREA LATE TONIGHT/EARLY THURSDAY
MORNING...COOLER AND MUCH DRIER AIR WILL BLOW IN ON CONTINUED
SOUTHWEST SURFACE FLOW. WINDS MAY BE A LITTLE GUSTY OVER THE DELTA
REGION/PRAIRIES OF EASTERN ARKANSAS DURING THE DAY.

UPPER LOW WILL MEANDER AROUND THE CENTRAL PLAINS AND THE MID SOUTH
FOR THE REMAINDER OF THE SHORT TERM PERIODS. THIS WILL ENHANCE CLOUD
COVER...KEEP SMALL CHANCES OF SHOWERS IN THE FORECAST...AND ACT TO
LOWER TEMPERATURES...ESPECIALLY DAYTIME HIGHS. BY SATURDAY...
TEMPERATURES WILL BE ANYWHERE FROM FIVE TO TEN DEGREES BELOW AVERAGE
FOR MID MARCH.
&&

.LONG TERM...SUNDAY THROUGH WEDNESDAY
THE LONG TERM BEGINS WITH UPPER LOW PRESSURE SYSTEMS OVER THE
NORTHEAST AND OVER THE FOUR CORNERS REGION. NORTHWEST FLOW WILL BE
OVER ARKANSAS UNTIL THE WESTERN LOW MOVES TO NEAR ARKANSAS TUESDAY.
THESE LOWS WILL BE SLOW MOVERS THROUGH THE PERIOD.

NOTHING IN THE WAY OF COLD FRONTS WILL BE MOVING THROUGH THE AREA.
SOMEWHAT UNSETTLED WEATHER WILL BE POSSIBLE WITH THE PROXIMITY OF
LOW PRESSURES TO ARKANSAS. WILL KEEP A SLIGHT CHANCE OF SHOWERS OVER
THE AREA MONDAY AFTERNOON THROUGH TUESDAY AFTERNOON. SURFACE HIGH
PRESSURE ENCROACHES THE AREA WEDNESDAY. NEAR NORMAL TEMPERATURES ARE
EXPECTED THROUGH THE PERIOD.
&&

.PRELIMINARY POINT TEMPS/POPS...
BATESVILLE AR     49  65  40  55 /  80  20  20  30
CAMDEN AR         50  72  44  61 /  80  10  20  30
HARRISON AR       44  57  37  50 /  80  20  20  30
HOT SPRINGS AR    46  69  42  58 /  80  10  20  30
LITTLE ROCK   AR  50  69  43  59 /  90  10  20  30
MONTICELLO AR     54  75  47  65 /  90  10  20  30
MOUNT IDA AR      43  67  42  58 /  80  10  20  30
MOUNTAIN HOME AR  48  61  38  53 /  80  20  20  30
NEWPORT AR        51  66  41  57 /  80  20  20  30
PINE BLUFF AR     53  71  45  63 /  90  10  20  30
RUSSELLVILLE AR   44  66  41  58 /  80  10  20  30
SEARCY AR         48  69  42  59 /  70  10  20  30
STUTTGART AR      51  69  44  60 /  80  10  20  30
&&

.LZK WATCHES/WARNINGS/ADVISORIES...NONE.
&&

SHORT TERM...57 / LONG TERM...51
Hazardous weather outlook, Mar 10, 4:30 PM CST, 50 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE LITTLE ROCK AR
430 PM CST WED MAR 10 2010

ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-111100-
ARKANSAS-BAXTER-BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND-
CONWAY-DALLAS-DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING-
INDEPENDENCE-IZARD-JACKSON-JEFFERSON-JOHNSON-LINCOLN-LOGAN-LONOKE-
MARION-MONROE-MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-POLK-POPE-
PRAIRIE-PULASKI-SALINE-SCOTT-SEARCY-SHARP-STONE-VAN BUREN-WHITE-
WOODRUFF-YELL-
430 PM CST WED MAR 10 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

A POTENT STORM SYSTEM CONTINUES TO MOVE TOWARDS THE STATE. THIS WILL
BRING CHANCES FOR STRONG TO SEVERE THUNDERSTORMS TO ARKANSAS THIS
AFTERNOON AND EVENING. A SLIGHT RISK OF SEVERE THUNDERSTORMS
CONTINUES ACROSS ALL OF ARKANSAS TODAY. A SEVERE THUNDERSTORM WATCH
HAS BEEN ISSUED FOR PARTS OF WEST ARKANSAS.

A STRONG UPPER LEVEL LOW WILL PUSH NORTHEAST THIS AFTERNOON AND
EVENING OVER KANSAS AND MISSOURI. SURFACE LOW PRESSURE CONTINUES TO
DEVELOP AHEAD OF THIS UPPER LOW OVER TEXAS AND OKLAHOMA AND
STRENGTHEN AS THIS SURFACE LOW PRESSURE LIFTS NORTHEAST INTO EASTERN
KANSAS AND WESTERN MISSOURI.

WARM...MOIST AIR WILL SURGE NORTH ACROSS THE NATURAL STATE THIS
AFTERNOON...ALLOWING THE ATMOSPHERE TO BECOME INCREASINGLY UNSTABLE.
THUNDERSTORMS WILL MOVE RAPIDLY EAST INTO WESTERN ARKANSAS EARLY
THIS AFTERNOON. THUNDERSTORMS WILL BECOME MORE NUMEROUS THIS
EVENING AS THESE STORMS PUSH EAST INTO CENTRAL AND NORTHERN ARKANSAS
AND ENCOUNTER INCREASING VERTICAL WIND SHEAR.

AT THIS TIME...THE MAIN THREATS WITH ANY SEVERE STORM WILL BE LARGE
DAMAGING HAIL DUE TO THE COLD AIR ALOFT ASSOCIATED WITH THE STRONG
UPPER LEVEL LOW PRESSURE. HOWEVER...THE THREAT FOR ISOLATED
TORNADOES AND DAMAGING WINDS ALSO EXISTS DUE TO SIGNIFICANT VERTICAL
WIND SHEAR EXPECTED.

CURRENTLY A SEVERE THUNDERSTORM WATCH IN EFFECT FOR PARTS OF WEST
ARKANSAS AND A TORNADO WATCH IN EFFECT FOR A LARGE PORTION OF
ARKANSAS.

AREA RESIDENTS ARE URGED TO REFER TO THE LATEST FORECASTS FOR ANY
UPDATES AS THE LATEST DATA IS ANALYZED.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

SHOWERS AND THUNDERSTORMS WILL LINGER INTO THE EARLY MORNING HOURS
THURSDAY ACROSS EASTERN AND NORTHEAST PORTIONS OF THE AREA BEFORE
THE STORM SYSTEM MOVES OUT OF THE AREA MIDDAY THURSDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED LATE THIS AFTERNOON AND EVENING.

&&

VISIT NWS LITTLE ROCK ON THE WEB. GO TO HTTP://WEATHER.GOV AND
CLICK ON CENTRAL ARKANSAS.

62/56

In the hours before

Local storm report, Mar 10, 4:54 PM CST, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
454 PM CST WED MAR 10 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0440 PM     HAIL             PIKE CITY               34.12N 93.58W
03/10/2010  E1.00 INCH       PIKE               AR   LAW ENFORCEMENT

            HAIL UP TO QUARTER SIZE WAS COVERING THE GROUND

&&

46
Local storm report, Mar 10, 5:08 PM CST, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
508 PM CST WED MAR 10 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0505 PM     HAIL             ALPINE                  34.22N 93.38W
03/10/2010  E1.00 INCH       CLARK              AR   LAW ENFORCEMENT

            HAIL UP TO QUARTER SIZE COVERED THE GROUND

&&

46

The office that day

Everything else NWS Little Rock, AR issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 10, 4:17 PM CSTTornado WarningLZKClark, Hot Spring, Pike43 min
Mar 10, 5:01 PM CSTSevere Thunderstorm WarningLZKClark, Garland, Hot Spring, Pike44 min
Mar 10, 5:07 PM CSTSevere Thunderstorm WarningLZKClark, Pike23 min
Mar 10, 5:20 PM CSTSevere Thunderstorm WarningLZKFaulkner, Garland, Hot Spring, Pulaski, Saline40 min
Mar 10, 5:49 PM CSTSevere Thunderstorm WarningLZKBaxter, Izard, Marion, Searcy, Stone, Van Buren26 min
Mar 10, 5:55 PM CSTSevere Thunderstorm WarningLZKMontgomery, Pike, Polk, Scott, Yell50 min

Nearby

Tornado Warnings in Arkansas, 2010Every tornado warning in 2010Tornadoes in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.